Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
facetia

So, I took one night off of Retin-A and now my acne is severe.

So, yeah. My skin was getting really dry, so I decided to take one night off of Retin-A and give it time to heal. The next morning, BAM! Worst acne I've ever had in my life. My acne has never been worse than mild, and now it's the worst kind of severe. And it's ALL over my face. I'm seriously sitting here at work crying because it's so bad and it hurts (BAD, painful infections)...

What the hell happened? One night off of Retin-A and I break out worse than I have in my life? Do I have to start all over again, as if from week 1 of Retin-A, to wait for this stuff to be effective again? (Not that it was helping much in week 7...I was still breaking out, but not baaad)

ugh.

Share this post


Link to post
Share on other sites

Oh dear :( if I were you I would book an emergancy appointment to see docter/GP/Derm (whoever is quickest) straight away. At least that way you have some reassurance that you will be getting a medical opinion very soon.

I have no medical training so I cant give any immediate advice, but I would avoid using anything on your face as this may aggravate the situation. Especially no moisturiser unless you really really need it - and preferably an oil like Jojoba or Emu.

Good luck, and don't let yourself get too down. BP broke my skin out really bad and turned my acne from mild to severe and I cried too :(

oh..breath deeply ;) - it sounds naf - but it works wonders on helping you relax and lower stress levels.

Lu x

Share this post


Link to post
Share on other sites

i agree with lucinda u shd look up a derm coz it jus might get worse maybe its some sort of an allergic reaction to something...jus guessing...but u need to see a doc its better than suffering in silence

Share this post


Link to post
Share on other sites

I'm sorry to hear that happened to you, Facetia. I too, had mild acne (real mild to none at all) and tried the BP and it burned my face completely! I was pretty moderately severe around my WHOLE face... it was really depressing. And it hurt, oh MAN did it hurt. Some days I couldn't even smile 'coz it hurt to do so. (both physically and emotionally). So I can totally understand how you feel.

Definitely go see a doctor, I did that as soon as I got the breakout... and she was able to help me out. I'm on DoxyCycline and I'm going to start Yasmine soon (SOOOOOOO nervous), and she gave me a prescription moisterizer called Impruv. I'm actually starting to see some improvement... I have so many red marks from the irritations and breakouts but here's hoping that won't last long.

Good luck!!!! And let us know how it's going!

Share this post


Link to post
Share on other sites

The one nights missing of Retin-A didn't cause the breakout. If, for some reason, this breakout is worse than ever before book an appointment. If it is really really bad, go to a walk-in clinic - the secretaries will see your plight and shove you right in (that is if it really THAT bad). goodluck.

Share this post


Link to post
Share on other sites

The one nights missing of Retin-A didn't cause the breakout. If, for some reason, this breakout is worse than ever before book an appointment. If it is really really bad, go to a walk-in clinic - the secretaries will see your plight and shove you right in (that is if it really THAT bad). goodluck.

Yep, it's really, really bad and it's getting WORSE as the day goes on. Only now the "zits" aren't painful anymore--they itch (a lot). I'm actually not ruling out the possibility that I have chicken pox (don't they start on the face?). I've never had it before and haven't been vaccinated since I was 10 (I'm 23 now). Can anyone who's had chicken pox describe how it starts?

Arghhh. Walk-in clinic is a good idea... I don't know if we have those in my neighborhood, but I'm going to start researching.

Share this post


Link to post
Share on other sites

if u have chicken pox it generally starts behind the ear,and on ur tummy and back.....

Share this post


Link to post
Share on other sites

The one nights missing of Retin-A didn't cause the breakout. If, for some reason, this breakout is worse than ever before book an appointment. If it is really really bad, go to a walk-in clinic - the secretaries will see your plight and shove you right in (that is if it really THAT bad). goodluck.

Ditto that. One night off Retin A will NOT make you break out worse than ever before. Something else is going on here.

Itching? Sounds like hives ... an allergic reaction, maybe?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×